Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 10, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 30, 2015, 4:06 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 4:06 AM EDT (08:06 UTC)
- Expired
- Mar 30, 2015, 4:28 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
828 WHUS73 KAPX 300806 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EDT MON MAR 30 2015 LSZ321-322-301615- /O.CAN.KAPX.GL.W.0003.000000T0000Z-150330T1000Z/ /O.NEW.KAPX.SC.Y.0010.150330T0806Z-150330T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 406 AM EDT MON MAR 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-301615- /O.NEW.KAPX.SC.Y.0010.150330T0806Z-150330T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 406 AM EDT MON MAR 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
662 WHUS73 KAPX 301501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT MON MAR 30 2015 LHZ347>349-LSZ321-322-302200- /O.CON.KAPX.SC.Y.0010.000000T0000Z-150330T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 AM EDT MON MAR 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
936 WHUS73 KAPX 302028 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 PM EDT MON MAR 30 2015 LHZ347>349-LSZ321-322-302130- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-150330T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 428 PM EDT MON MAR 30 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 4:00 AM EDT, 6 minutes earlier.
Area forecast discussion, Mar 30, 4:00 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT MON MAR 30 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 341 AM EDT MON MAR 30 2015 HIGH IMPACT WEATHER POTENTIAL: POSSIBILITY FOR A NARROW BAND OF ACCUMULATING SNOW FOR SOUTHERN/SOUTHWEST PARTS OF THE AREA TONIGHT. EXACT PLACEMENT OF THIS FEATURE REMAINS A CHALLENGE. TODAY FEATURES ANOTHER QUICK SHOT OF COLD AIR ALOFT /H8 TEMPS - 9C/...ON THE BACKSIDE OF LONGWAVE TROUGH TO OUR EAST. HI-RES SHORT TERM GUIDANCE SHOWS ONE LAST SLUG OF MOISTURE ROTATING SOUTHWARD ON TAIL END OF UPPER TROUGH THIS MORNING...COMBINING WITH MARGINAL OVERLAKE INSTABILITY...TO KEEP A FEW SNOW SHOWERS/FLURRIES GOING IN ARTS OF THE AREA. THIS WILL ESPECIALLY BE THE CASE ACROSS THE HIGHER TERRAIN...WITH SOME UPSLOPE NORTHWEST FLOW HELPING TO ENHANCE ANY LINGERING ACTIVITY. PRECIPITATION WILL END BY MIDDAY WITH SOME PARTIAL CLEARING AS FLOW BECOMES MORE ANTICYCLONIC AND MOISTURE WANES. NORTHWEST WINDS REMAIN GUSTY THROUGH THE FIRST HALF OF TODAY WITH DISSIPATING GUSTS THIS AFTERNOON AS GRADIENT RELAXES. VERY CHALLENGING FORECAST TONIGHT - WITH CONFIDENCE LACKING IN A MYRIAD OF MODEL SOLUTIONS. ENERGETIC SHORTWAVE MOVES QUICKLY TOWARD THE GREAT LAKES TONIGHT...WITH A NARROW BAND OF PRECIPITATION POSSIBLE ACROSS SOUTHERN PARTS OF THE AREA. MODELS CONTINUE TO STRUGGLE WITH THIS FEATURE AND PARTICULARLY THE PLACEMENT OF BEST F-GEN AND RESULTANT PRECIPITATION. IMPRESSIVE MID LEVEL F-GEN RESPONSE AS THIS FEATURE DIVES QUICKLY SOUTHEAST ACROSS THE SOUTHWEST/SOUTHERN PARTS OF OUR AREA. PLENTY OF MOISTURE /NICE TO SEE MORE ROBUST MOISTURE SYSTEMS AGAIN/ WITH SHORTWAVE TAPPING INTO PWATS NEARING 0.50 INCHES. WE MAY EVEN SEE A CONVECTIVE ELEMENT TO THIS SYSTEM WITH MID LEVEL LAPSE RATES ON THE ORDER OF 7-8 DEGC/KM...WITH A RUMBLE OF THUNDER NOT OUT OF THE QUESTION. THIS WILL BE AN ALL OR NOTHING TYPE OF PRECIPITATION EVENT ACROSS OUR AREA WITH INTENSE PRECIPITATION POSSIBLE WITHIN THE F-GEN BAND...WHILE AREAS JUST NORTH OF THE BAND SIT IN THE DOWNWARD BRANCH OF THE F-GEN CIRCULATION AND SEE NOTHING. GIVEN THE ALL OR NOTHING NATURE OF THIS EVENT...ANY VARIATIONS IN THE LOCATION OF THE MID LEVEL FORCING WILL HAVE A LARGE IMPACT ON THE FORECAST /THERE IS A LARGE BUST POTENTIAL WITH A SYSTEM LIKE THIS/. WE MAY ALSO HAVE SOME P-TYPE ISSUES ACROSS SOUTHWEST AREAS WHERE H10-H8 THICKNESS SUPPORT A RAIN/SNOW MIX. BEST ASSESSMENT RIGHT NOW PLACES HEAVIEST PRECIPITATION ALONG AND SOUTH OF THE M-55 CORRIDOR. DEFINITELY AN INTERESTING SYSTEM AND ONE THAT WILL HAVE TO BE WATCHED CLOSELY GIVEN THE POTENTIAL IMPACTS OF SEVERAL INCHES OF WET SNOW IN SOME AREAS. && .SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT) ISSUED AT 341 AM EDT MON MAR 30 2015 HIGH IMPACT WEATHER POTENTIAL: NOT A WHOLE LOT. PERHAPS SOME LINGERING SNOW OVER PARTS OF NORTHERN LOWER (MAINLY SOUTH OF M-32) TUESDAY MORNING. CONFIDENCE REMAINS RATHER LOW. IT'S NO JOKE - THE FIRST DAY OF APRIL DOESN'T LOOK ALL THAT BAD...WITH EVEN HINTS OF SOME DECENT "WARMTH" (IN A RELATIVE SENSE FOR THIS TIME OF YEAR) AS NORTHERN MICHIGAN STARTS TO FIND ITSELF IN A DEVELOPING WARM SECTOR. MORE ON THAT IN JUST A BIT...BUT FIRST THE BIG QUESTION REMAINS THE EVOLUTION OF ANY SNOWFALL TUESDAY MORNING. 00Z GUIDANCE SUITE CONTINUES TO HONE IN ON AN ACCEPTABLE SOLUTION OF A RATHER TIGHT AXIS OF MID LEVEL INSTABILITY/FGEN ARCING ACROSS AREAS GENERALLY SOUTH OF M-32. THAT FEATURE...WORKING IN TANDEM WITH AN AXIS OF 0.50" PWAT VALUES SHOULD DELIVER A ROUND OF PRECIPITATION FOR THOSE AREAS...LIKELY ENDING DURING TUESDAY MORNING AS FORCING WANES AND LOW LEVEL RIDGING/DRIER AIR OVER JAMES BAY WORKS SOUTH INTO NORTHERN MICHIGAN. CAN'T COMPLETELY RULE OUT SOME PRECIP TRYING ITS BEST TO HANG TIGHT INTO PART OF TUESDAY AFTERNOON AS WE MAINTAIN AT LEAST SOME SEMBLANCE OF MID LEVEL FGEN...BUT HONESTLY CONFIDENCE IS JUST NOT TERRIBLY HIGH. THE SAME CAN BE SAID FOR PRECIP TYPE WITH A MYRIAD OF THERMAL PROFILES PRESENTED. ECMWF HAS BY FAR BEEN THE MOST CONSISTENT ON A COOLER THERMAL REGIME (AND MORE SOUTHERLY TRACK)...BUT WOULDN'T RULE OUT SOME RAIN MIXING WITH ANY SNOW. DON'T THINK THE TUESDAY COMPONENT TO THIS EVEN WILL BE ANY BIG DEAL BUT WILL OF COURSE CONTINUE TO MONITOR. LOOKING QUIET TUESDAY NIGHT INTO MUCH OF WEDNESDAY AS HIGH PRESSURE WORKS OVERHEAD. TEMPS A LITTLE TRICKY FOR WEDNESDAY AND WILL DEPEND ON THE AMOUNT OF CLOUD COVER AROUND. NOT REALLY SOLD JUST YET ON GFS DEPICTION OF SHOWERS DEVELOPING OVER MUCH OF AREA DURING THE DAY AS OUR MOISTURE SOURCE REGION LOOKS AWFULLY DRY TO BEGIN WITH. PERHAPS WE CAN MUSTER SOME PRECIP DEVELOPMENT TIP OF THE MITT AND EASTERN UPPER LATE IN THE DAY AND INTO WEDNESDAY NIGHT WITHIN AN AREA OF BETTER MOISTURE ADVECTION AND ALONG A WARM FRONT LIFTING NORTH WITH TIME. HONESTLY WOULDN'T EVEN RULE OUT A RUMBLE OF THUNDER WITH STEEPER LAPSE RATES ADVECTING NORTHWARD...BUT CONFIDENCE OBVIOUSLY STILL A LITTLE LOW AT THIS POINT. DEFINITELY MUCH MORE MILD AS WE SIT IN THE WARM SECTOR FOR MUCH OF THE NIGHT WITH BREEZY TO WINDY CONDITIONS AND TEMPS STUCK IN THE 40S TO PERHAPS LOWER 50S IN SPOTS. && .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 341 AM EDT MON MAR 30 2015 GUIDANCE TRENDS THE PAST 24 HOURS SUGGEST A SLIGHTLY SLOWER COLD FRONT PASSAGE ON THURSDAY...IN THEORY ALLOWING AT LEAST PARTS OF THE AREA TO GET RATHER WARM. SHOULD SEE MANY SPOTS (GIVEN THE WARM START) JUMP THROUGH THE 50S...WITH SOME 60S NOT OUT OF THE QUESTION EASTERN AREAS PENDING CLOUD AND PRECIP TRENDS. DECENT AGREEMENT FOR A BAND OF RAIN AS THE FRONT ARRIVES WITH PWAT VALUES SHOOTING UP TOWARD AN INCH AND MODEST UPPER SUPPORT. THUNDER CHANCE ALSO NOT ZERO BUT AGAIN LOWER CONFIDENCE AS IS TYPICAL THIS TIME OF YEAR. MAY HAVE TO DEAL WITH THE POTENTIAL FOR UPSTREAM CONVECTION TO DISRUPT BETTER MOISTURE ADVECTION THIS FAR NORTH...BUT THAT REMAINS TO BE SEEN. THEREAFTER...LOOKING LIKE A RETURN TO MUCH COOLER CONDITIONS FRIDAY AND INTO THE EASTER HOLIDAY WEEKEND AS ADDITIONAL UPPER TROUGHING MAKES ANOTHER UNWELCOME APPEARANCE. DEPTH OF THAT FEATURE REMAINS TO BE SEEN BUT RECENT TRENDS ARE NOT OVERLY ENCOURAGING. SUFFICE IT TO SAY...ENJOY ANY WARMTH YOU GET FOR MIDWEEK! && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1248 AM EDT MON MAR 30 2015 WIDESPREAD RAIN/SNOW WILL DIMINISH OVERNIGHT...WITH SCATTERED RAIN/SNOW SHOWERS CONTINUING INTO MONDAY MORNING. MVFR CIGS GRADUALLY IMPROVING TO VFR BY 12Z...AS DRIER AIR BEGINS TO FILTER INTO THE AREA FROM THE WEST. WINDS NORTHWEST G25KTS SLOWLY SUBSIDING ON MONDAY AS GRADIENT RELAXES. NEXT STORM SYSTEM APPROACHES MONDAY NIGHT WITH AREAS OF MVFR CIGS POSSIBLY DEVELOPING AT TVC/MBL TOWARD 06Z. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ347>349. LM...NONE. LS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LSZ321-322. && NEAR TERM...KEYSOR SHORT TERM...LAWRENCE LONG TERM...LAWRENCE AVIATION...KEYSOR
Hazardous weather outlook, Mar 29, 4:39 PM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 439 PM EDT SUN MAR 29 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-301100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 439 PM EDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. PERIODS OF SNOW ARE EXPECTED THROUGH MIDNIGHT...WITH SOME HEAVIER BURSTS AT TIMES. GUSTY SOUTHWEST WINDS ARE ALSO EXPECTED. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. GALE FORCE WIND GUSTS ARE EXPECTED ACROSS WHITEFISH BAY AND THE ST. MARYS RIVER SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF ACCUMULATING SNOW IS POSSIBLE OVER PARTS OF NORTHERN LOWER MICHIGAN MONDAY NIGHT INTO EARLY TUESDAY. AT THIS TIME...CONFIDENCE REMAINS LOW REGARDING THE EXACT PLACEMENT OF ANY SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AT ANY TIME. REPORTS CAN BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
In the hours before
Special weather statement, Mar 29, 11:49 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1149 PM EDT SUN MAR 29 2015 MIZ008-015>036-041-042-300600- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1149 PM EDT SUN MAR 29 2015 ...SLICK ROADS FROM WET SNOWFALL... ROADS WILL REMAIN SLICK AND SLUSHY OVERNIGHT FROM WET SNOWFALL THAT FELL THROUGHOUT THE EVENING. IF YOU PLAN TO TRAVEL OVERNIGHT...GIVE YOURSELF EXTRA TIME AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR IN FRONT OF YOU.
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.